Psycho-Babble Neurotransmitters | advanced medication issues | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Dopamine, SSRIs, Antihistamines, RLS, Parkinsons

Posted by Mr Benjamin on August 15, 2012, at 6:20:16

Low Dopamine levels are implicated in Restless Leg Syndrome.

Both antihistamines (such as diphenhydramine) and SSRI's are often listed as worsening symptoms of RLS by sufferers.

SSRIs were developed from drugs similar to diphenhydramine.

It seems to follow that the similarities between the two types of drug make it unsurprising that both may cause similar reactions in RLS.

However, SSRI's are sometimes thought to exacerbate Parkinsons or at least cause temporary symptoms while diphenhydramine is sometimes used to treat Parkinson's in the early stages due to the anticholinergic properties which help 'balance' dopamine.

As a layman I find this very confusing. I'd be grateful for answers particularly in terms of dopamine function.




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Neurotransmitters | Framed

poster:Mr Benjamin thread:1023327